Scholion.ai

Strong Convexity Results for Queueing Systems

Arie Harel, Paul H. Zipkin

Operations Research · 1987 · Volume 35 · Issue 3

DOI: 10.1287/opre.35.3.405

Abstract

We prove a strong (and seemingly odd) result about the M / M / c queue: the reciprocal of the average sojourn time is a concave function of the traffic intensity. We use this result to show that the average itself is jointly convex in arrival and service rates. The standard deviation has the same properties. Also, we determine conditions under which these properties are exhibited by a standard approximation for the M / G / c queue. These results are useful in design studies for telecommunications and production systems.

Keywords

696 convexity of performance measures, 699 tractability of design models

Enable JavaScript for citation tools and additional paper interactions.